Fed up

Had a GP review this morning..all went well until she asked me how my mood was.thought i was coping well but then the.floodgates opened..im totally fed up with this day in day out, told her that this illness makes me feel like im being tormented and some days i dont do a thing simply because i just cant be bothered to get out of breath, she was totally sympathetic and said she would be very surprised if i wasnt depressed in some way or another, so she has prescribed me Sertraline ..1 once per day for a week then 2 once a day then go back and see her in 1 months time. Has anybody else taken this medication.

10 Replies

oldestnewest
  • Hi Kazza, I haven't taken this particular medication, but I am on fluexitine. A lot of us are on some kind of antidrepressant, because sooner or later we all have an attack of the collywobbles. I am sure you will feel much better after a month, but if not, then there are other medications. Just try and stay positive, and accept this little bit of help.

    best wishes.

  • thanks so much for your response ingy, i try to be positive but its hard not to think the end must come soon rather than later.But obviously will take the meds and see how i feel after a month or so.

  • I have tried it Kazza, it didn't agree with me made me more anxious than normal, changed to fluexitine and that seems to work although I still get the odd 'sad' day. Stick with your ad, no matter what horrible side affects you get, they will pass. I lay on the settee for a fortnight spaced out when I first went on Sertraline, but not so bad with fluexitine. If it helps it's worth the initial side effects.

    Lib x

  • Kazza

    Really sorry to hear of your low mood, and while common its certainly far from pleasant. If you would like to call for a bit of support (in confidence) please do so, you can even email if you prefer? I do hope that the meds do help but unfortunately they do take time. The BLF helpline no is 03000 030 555.

    Take care of yourself.

    H

  • Hello Kazza. Ingy is right, try to stay positive by looking at the things you CAN do instead of those you CAN'T. I know it sounds somewhat trite, but depression is my middle name and I can relate 100% to how you're feeling right now. The way I see it, this COPD has robbed me of so much thus far, but I'm damned if I'll allow it to take all my independence too. Yes, we may do things slower and often clumsier, but we still get there even if my a different route. Some things we can change, other's need to be accepted but there's a whole lot that can be controlled with the correct medication and professional care. Give yourself time to adjust and, above all, keep smiling to chase away the energy vampires! Know that you are not alone.

  • Like anyone reading your "fed up", I do wish I could help. None of us are immune I refuse to let it get me but there are times when the only thing on my mind is the next breath.

    When at rest with no breathing probs I focus my mind on any one of a myriad of positive things - quite often simple prosaic and sometimes quite profound. I won't list mine I dare say you can list yours.

    I'd love to make you smile and I'd love to read something from you another day that made me smile - I look forward to that day.

    Hang on in there, one day at a time,

    Chris

  • Thanks guys its really comforting that others have felt and understand how im feeling at the moment. My husband is really supportive but i know if he knew the extent of how im feeling it would just worry him so im saving him from the worry.

  • Hi

    As everyone says 'we sympathise with your mood'. Me I feel fone until i do something and being unable to do anything is agains my nature so I know `i am down,

    My wife takes these tablets two a night but they don't seem to do much but with her cocktail I am not surprised. she takes any cancer heart ones high blood pressure and so it goes.

    If that is all the tablets you are taking at least you will know what if any side effects you have and if you do get any do tell your doctor.

    Anyway good luck for the future

    Take care and kindest regards

    Terry

  • Hi I have been on sertraline for about 5 years now. I take quite a high dose - 150 mg a day. I find it suits me very well and have had no problems on it except lots of nasty dreams. But that's a small price to pay I guess. The only other problem is if I forget to take it for a couple of days I feel shaky and weak. So if you do decide to give up cut down very slowly.

    Hope this helps.

    Bev x

  • Thanks terry and bev xx

You may also like...